New York, 2011Tornadoes and Flash Flooding in New York, April 25 to 27, 2011
April 25 to 27, 2011 · NWS BGM · 38 events in 8 counties and zones
A slow moving warm front pushed northward across central New York late in the afternoon on April 25th. A warm and relatively moist air mass covered the region, with showers and storms developing, especially in the unstable air south of the frontal boundary, where breaks in the cloud cover allowed temperatures to rise to near 70 degrees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10 million
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving warm front pushed northward across central New York late in the afternoon on April 25th. A warm and relatively moist air mass covered the region, with showers and storms developing, especially in the unstable air south of the frontal boundary, where breaks in the cloud cover allowed temperatures to rise to near 70 degrees. Severe weather developed, and in addition to reports of severe wind damage and hail, plenty of wind shear in the vicinity of the warm front allowed for a few super-cell thunderstorms and tornadoes to develop. In addition, areas of heavy rain caused significant flash flooding in several locations of central New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 25, 8:43 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 25, 8:43 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
943 PM EDT MON APR 25 2011
.SYNOPSIS...
A SLOW MOVING WARM FRONT WILL SLOWLY MOVE THROUGH THE REGION
TONIGHT...ACCOMPANIED BY SHOWERS...ALONG WITH A FEW THUNDERSTORMS.
A WARMER AND RELATIVELY MOIST AIR MASS WILL COVER THE AREA TUESDAY
AND WEDNESDAY...WITH HIT AND MISS SHOWERS AND THUNDERSTORMS
ANTICIPATED.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE AT 0135Z... THUNDERSTORMS HAVE DEVELOPED ALONG A WARM FRONT
THAT IS STILL NEAR THE NY/PA BORDER. WITH MODERATE INSTABILITY AND
PLENTIFUL MOISTURE, SOME HAVE GONE SEVERE, WITH HAIL BEING THE MAIN
THREAT. ANOTHER LINE OF SHOWERS IS BEGINNING TO MOVE ACROSS THE
WESTERN PORTION OF THE CWA AND WILL CONTINUE TO MOVE ACROSS THE
CENTRAL PORTION THROUGH THE OVERNIGHT HOURS. IN BRADFORD COUNTY,
SEVERAL THUNDERSTORMS HAVE ALREADY DUMPED NEARLY AN INCH OF RAIN
WITHIN A FEW HOURS. GIVEN THE NEXT LINE OF SHOWERS THAT WILL MOVE
ACROSS, HAVE HOISTED A FLOOD WATCH. MOST OF THE RAIN SHOULD PUSH
OFF TO THE NORTH AND EAST BY SUNRISE.
PREVIOUS DISCUSSION...WARM FRONT HAS PROGRESSED INTO THE NORTHERN TIER OF PA.
RAPID CLEARING IN THE WARMER AIR MASS WILL PUSH TEMPS INTO THE MID
70S OVER THE NEXT FEW HOURS OVER THE FAR SOUTHERN FA. THE SOUTHERN
TIER OF NY COULD MAKE A RUN AT THE UPPER 60S OR 70F AS A FEW
BREAKS IN THE CLOUDS ARE EXPECTED AS FAR NORTH AS KBGM.
LATEST HRRR REFLECTIVITY FORECAST IS IN AGREEMENT WITH OUR GENERAL
THINKING THAT ISOLATED CONVECTION WILL FIRE OVER NORTHERN AND
CENTRAL PA BY 20-21Z...IN THE MORE UNSTABLE AIR. FORECAST MAX
TEMPS WILL RESULT IN CAPES APPROACHING 500-800 J/KG. WITH PLENTY
OF ATMOSPHERIC TURNING (0-3KM BULK SHEAR ABOVE 60KTS), ANY
CONVECTION WHICH FORMS WILL HAVE THE POTENTIAL TO ORGANIZE ITSELF
INTO ROTATING SUPER CELLS. AN ISOLATED TORNADO THREAT EXISTS OVER
CENTRAL PA, AND POTENTIALLY OUR SOUTHERN MOST ZONES.
HRRR ALSO IS SUGGESTIVE OF A SQUALL LINE MOVING THROUGH THE SOUTHERN
TIER OF NY AND NORTHEASTERN PA TOWARD SUNSET, AHEAD OF APPROACHING
SHORT WAVE. THIS APPEARS OVERDONE, AND I DON'T SEE ANY UPSTREAM
EVIDENCE OF THIS FORMATION. BUT WE WILL KEEP A CLOSE EYE ON
DEVELOPMENT AS WE DO HAVE PARAMETERS IN THE WARM SECTOR CONDUCIVE
TO ISOLATED SEVERE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
UPDATED AS OF 330 PM... SFC WARM FRONTAL BOUNDARY IS EXPECTED TO
LIE ACROSS UPSTATE NY AND NRN NEW ENGLAND TUE THROUGH WED. THE
BEST ISEN LIFT AND 850 MB CONVERGENCE SHOULD THUS RESIDE N OF OUR
CWA...WITH THE MOST WIDESPREAD PCPN COVERAGE THERE.
CNTRL NY/NE PA SHOULD BE SOLIDLY IN THE WARM SECTOR...WITH A
WARMER MORE UNSTABLE AMS LIKELY MAKING IT ALL THE WAY TO THE NRN
FINGER LAKES/MOHAWK VLY/SRN TUG HILL ZONES BY MIDDAY TUE. BUFKIT
PROFILES FROM TUE AFTN ALL THE WAY THROUGH MUCH OF WED DISPLAY ML
CAPES OF 500-1000 J/KG...OCCASIONALLY UP TO 1200-1300 DURING PEAK
HEATING EACH DAY...ALG WITH FAIRLY STG DEEP-LAYERED SHEAR.
HOWEVER...THE MAIN QUESTION THIS PD IS WILL WE HAVE A TRIGGERING
MECHANISM? THE LATEST NAM/GFS/SREF OUTPUT HINTS AT THE PASSAGE OF
AN UPPER-LVL WAVE TUE AFTN INTO THE EVE (ALTHOUGH THE MOST ROBUST
PART OF THE WAVE STAYS TO OUR W IN THE OH VLY)...AND PERHAPS
ANOTHER ONE WED AFTN. GIVEN THE BROAD FAST SWLY FLOW ALOFT...AND
THE POTENTIAL FOR MCV FORMATION...THESE WAVES WILL BE DIFFICULT TO
DECIPHER OR TIME THIS FAR OUT. FOR NOW...WE'LL STICK WITH
SCATTERED VERBIAGE THROUGH WED EVE.
LATER WED NIGHT THROUGH THU...THE MAIN LARGE-SCALE TROUGH AND
ASSOCD COLD FRONT IS PROGGED TO MOVE THROUGH THE REGION FROM W TO
E. THERE REMAIN MODEL TIMING DIFFERENCES...WITH THE GFS FASTER TO
BRING IN MORE WIDESPREAD SHRA/TSRA AFTER 06Z THU...WHILE THE NAM
HOLDS IT OFF UNTIL 12-18Z. FOR NOW...WE'LL LEAN TOWARDS THE FASTER
GFS SCENARIO. GIVEN DEEP SRLY FLOW AHEAD OF THE FRONT...COOLING
ALOFT FROM THE APPROACHING UPPER TROUGH...AND DECENT WIND
FIELDS...A BAND OF +SHRA...AND PERHAPS STG TSTMS IS ENTIRELY
POSSIBLE. WE'LL HAVE LIKELY POPS FOR NOW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOPRES SYSTEM WL BE DEPARTING THE NERN U.S. AT THE START OF THE LONG
TERM. CDFNT WL BE OFF THE ERN SEABOARD BY 12Z FRIDAY WITH SOME CLDR
AIR FILTERING INTO THE REGION. H8 TEMPS DROP BLO 0C DRG THE DAY.
EXPECT TEMPS ON FRIDAY TO WARM INTO THE 50S THO BLO NORMAL AND WELL
BLO DAYTIME HIGHS FM THE PREVIOUS DAY AS NW FLOW AND SOME WRAP-ARND
MOISTURE RMN IN PLACE.
HIPRES MVS IN FOR THE WEEKEND WITH UL RIDGE AXIS OVR THE AREA LATE
IN THE WEEKEND WITH 570DM HGTS BUILDING SAT NGT. MED RANGE MODELS
ARE IN GOOD AGREEMENT THRU ABOUT 00Z SUN BFR SOLNS BEGIN TO DIVERGE.
THE 12Z EC IS MOST AMPLIFIED WITH A 580 RIDGE OVR THE CWA BY THE END
OF THE LONG TERM PD. BOTH THE CMC/GFS HV RIDGE OVR REGION THRU 12Z
SUN BUT QUICKLY BREAK THIS DOWN AS A STRONG UL LOW TRAVERSES THE WRN
GREAT LKS AFT THIS TIME. HGTS LOWER THRU THE END OF THE LONG TERM
WITH NEXT BATCH OF RAIN/CDFNT MVG THRU SUN/SUN NGT. IN CONTRAST,
LATEST EC BRINGS A WMFNT INTO THE AREA LATE IN THE PD WITH INITIAL
CHC FOR POPS ON SUNDAY AS THE BNDRY APPCHS. FROPA PROGGED TO HOLD
OFF UNTIL SOMETIME DRG THE DAY MONDAY. THIS IS IN GOOD AGREEMENT
WITH HPC GUIDANCE AND HV FOLLOWED FOR THE END OF THE LONG TERM. MAY
SEE SOME THUNDER LATE IN THE PD AS SHOWALTERS FCST TO GO NEGATIVE.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
WARM AND MOIST AIRMASS WITH WARM FRONT NR THE NY/PA BORDER WILL
LEAD TO COMPLICATED TAF FCST NEXT 24 HRS. VFR CONDITIONS PERSIST
SOUTH OF THE WARM FRONT AT KAVP AND WILL LIKELY REMAIN PREDOMINANT
THRU 00Z WED. MAY SEE SOME BRIEF MVFR VSBYS OVERNIGHT IN HUMID
AIRMASS WITH VSBYS ARND 3SM.
FURTHER TO THE NORTH CLOSER TO FRONT, MVFR AND IFR CIGS WILL
DOMINATE. ONLY EXCEPTION MAY BE KELM WHERE CIGS REMAIN ABOVE
1000FT. HOWEVER, IF SKIES COMPLETELY CLEAR, IFR VSBY RESTRICTIONS
WILL BE POSSIBLE BUT THINK MORE LIKELY SCENARIO WILL BE LOW MVFR
DECK FROM APPROACHING RAIN AREA.
REMAINDER OF TERMINALS WILL SEE MAINLY MVFR RESTRICTIONS BY 02Z
WITH CONDITIONS DROPPING TO IFR AFTER MIDNIGHT. EXPECT IFR THROUGH
EARLY-MID MORNING BEFORE CONDITIONS SLOWLY IMPROVE TO MVFR.
WINDS OUT OF THE SOUTHEAST AT KAVP ON SOUTHERN SIDE OF FRONT WITH
NORTHEAST FLOW ELSEWHERE THIS EVENING. WINDS SWITCH AROUND TO THE
SOUTH FROM SOUTH TO NORTH DURING THE OVERNIGHT PERIOD WITH SPEEDS
FROM 5-10KTS EXPECTED.
OUTLOOK...
TUE TO WED...VFR. CHC MVFR IN -SHRA/-TSRA.
WED NGT/THU...MVFR. LIKELY SHRA/CHC TS.
THU NGT...MAINLY VFR.
FRI/FRI NGT...MVFR WITH SCATTERED SHOWERS.
SAT...MAINLY VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 8 AM EDT TUESDAY FOR PAZ038.
NY...FLOOD WATCH UNTIL 8 AM EDT TUESDAY FOR NYZ022>024.
FLOOD WATCH THROUGH TUESDAY EVENING FOR NYZ009-015>018-036-037.
&&
SYNOPSIS...MLJ/SLI
NEAR TERM...DJP/SLI
SHORT TERM...MLJ
LONG TERM...PVN
AVIATION...PVNHazardous weather outlook, Apr 25, 7:19 PM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT MON APR 25 2011
NYZ025-044>046-055>057-062-270030-
TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
819 PM EDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ039-040-043-044-047-048-072-270030-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
819 PM EDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ022>024-PAZ038-270030-
STEUBEN-SCHUYLER-CHEMUNG-BRADFORD-
819 PM EDT MON APR 25 2011
...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAIN THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ009-015>018-036-037-270030-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
819 PM EDT MON APR 25 2011
...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAIN THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 25, 8:35 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
935 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 1 NNW ATHENS 41.96N 76.52W
04/25/2011 M0.75 INCH BRADFORD PA TRAINED SPOTTER
&&
MJNLocal storm report, Apr 25, 8:46 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL NEW MILFORD 41.88N 75.73W
04/25/2011 E1.75 INCH SUSQUEHANNA PA PUBLIC
&&
MJNSpecial weather statement, Apr 25, 8:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
948 PM EDT MON APR 25 2011
NYZ022-024-055-PAZ038-260245-
BRADFORD PA-CHEMUNG NY-STEUBEN NY-TIOGA NY-
948 PM EDT MON APR 25 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT BRADFORD...SOUTHEASTERN
STEUBEN...SOUTHERN CHEMUNG AND SOUTHERN TIOGA COUNTIES...
* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
FREQUENT LIGHTNING AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CATON TO SYLVANIA TO 13 MILES
SOUTHWEST OF GROVER...AND MOVING EAST AT 35 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
SOUTHPORT AND ELMIRA AT 955 PM EDT...
LEONA AT 1000 PM EDT...
WELLSBURG AT 1005 PM EDT...
LE ROY AT 1010 PM EDT...
CHEMUNG AT 1015 PM EDT...
WAVERLY AT 1020 PM EDT...
ULSTER AT 1025 PM EDT...
WYSOX AT 1030 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4214 7706 4214 7611 4200 7611 4200 7614
4200 7615 4165 7612 4165 7620 4155 7622
4154 7624 4159 7687 4160 7689 4200 7694
4200 7706
MSELocal storm report, Apr 25, 8:56 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
956 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL ATHENS 41.95N 76.52W
04/25/2011 E0.88 INCH BRADFORD PA PUBLIC
&&
MJNLocal storm report, Apr 25, 9:32 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1032 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN CAYUGA HEIGHTS 42.47N 76.49W
04/25/2011 M0.60 INCH TOMPKINS NY TRAINED SPOTTER
THIS RAIN FELL IN 20 MINUTES
&&
MJNLocal storm report, Apr 25, 9:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1034 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN TOWANDA 41.77N 76.45W
04/25/2011 M0.75 INCH BRADFORD PA CO-OP OBSERVER
0.75 INCHES OF RAIN FELL IN 20 MINUTES BETWEEN 810 PM AND
830 PM
&&
MJNEvent by event
22 hail, 10 thunderstorm wind, 4 flash flood, 2 tornado. Local standard time, as filed.
Flash Flood, Chemung
- When
- April 25, 10:00 PM EST to April 26, 3:00 AM EST
- Where
- Chemung County, 0.69 mi N of Big Flats to 0.79 mi SSE of Big Flats
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.140, -76.930
Route 352 was washed out due to flash flooding.
Thunderstorm Wind, Yates
- When
- April 26, 12:55 PM EST
- Where
- Yates County, Rushville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.770, -77.220
Thunderstorm winds took down trees and power lines in the Rushville area.
Thunderstorm Wind, Cayuga
- When
- April 26, 1:30 PM EST
- Where
- Cayuga County, 1.65 mi S of Fosterville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 42.926, -76.667
Thunderstorm winds caused power outages in the Aurelius area.
Thunderstorm Wind, Onondaga
- When
- April 26, 1:50 PM EST
- Where
- Onondaga County, Elbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 43.030, -76.450
Thunderstorm winds caused power outages in the Elbridge area.
Thunderstorm Wind, Onondaga
- When
- April 26, 2:21 PM EST
- Where
- Onondaga County, 1.01 mi W of Marcellus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 42.980, -76.340
Numerous trees were blown down.
Hail, Onondaga
- When
- April 26, 2:30 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 43.040, -76.140
Hail, Onondaga
- When
- April 26, 2:35 PM EST
- Where
- Onondaga County, 0.86 mi SE of Liverpool
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.110, -76.210
Hail, Onondaga
- When
- April 26, 2:42 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 43.040, -76.140
Hail, Onondaga
- When
- April 26, 2:42 PM EST
- Where
- Onondaga County, 0.86 mi SE of Liverpool
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.110, -76.210
Hail, Onondaga
- When
- April 26, 2:45 PM EST
- Where
- Onondaga County, 0.86 mi SE of East Syracuse
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.060, -76.070
Hail, Onondaga
- When
- April 26, 2:49 PM EST
- Where
- Onondaga County, Kirkville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.070, -75.970
Hail, Schuyler
- When
- April 26, 2:55 PM EST
- Where
- Schuyler County, Reading Center
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.430, -76.930
Thunderstorm Wind, Madison
- When
- April 26, 3:02 PM EST
- Where
- Madison County, Sullivan
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.050, -75.870
Thunderstorm Wind, Madison
- When
- April 26, 3:12 PM EST
- Where
- Madison County, 1.22 mi SE of South Bay
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.160, -75.750
Near Oneida Lake, a roof was blown off and landed one mile away. Also, 3-4 foot diameter trees were snapped.
Hail, Madison
- When
- April 26, 3:16 PM EST
- Where
- Madison County, 0.5 mi E of Canastota
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.080, -75.760
Hail, Oneida
- When
- April 26, 3:17 PM EST
- Where
- Oneida County, 0.69 mi N of Sylvan Beach
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.210, -75.730
Trees and wires were also blown down.
Thunderstorm Wind, Onondaga
- When
- April 26, 3:18 PM EST
- Where
- Onondaga County, 2.31 mi NNE of Shepps Corners
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 43.150, -75.980
A roof was blown off a home.
Tornado, Oneida
- When
- April 26, 3:20 PM EST to 3:23 PM EST
- Where
- Oneida County, Verona Mills to 0.69 mi N of Churchville
- Rating
- EF1
- Path length
- 0.86 mi
- Path width
- 65 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.200, -75.570
A brief touchdown of an EF-1 tornado occurred in a wooded area near the intersection of State Road 49 and Lauther Road near Verona Mills. Damage included multiple trees down and a snapped power pole.
Hail, Oneida
- When
- April 26, 3:21 PM EST
- Where
- Oneida County, Verona
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 43.130, -75.580
Hail, Oneida
- When
- April 26, 3:25 PM EST
- Where
- Oneida County, Blossvale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.280, -75.650
Thunderstorm Wind, Oneida
- When
- April 26, 3:27 PM EST
- Where
- Oneida County, 1.22 mi NW of Rome
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.230, -75.490
Hail, Oneida
- When
- April 26, 3:29 PM EST
- Where
- Oneida County, Lee
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 43.280, -75.580
Flash Flood, Oneida
- When
- April 26, 3:30 PM EST to 8:30 PM EST
- Where
- Oneida County, 1.22 mi NW of Rome to 0.02 mi W of Stanwix
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 43.230, -75.490
Roads were closed in Rome.
Thunderstorm Wind, Oneida
- When
- April 26, 3:30 PM EST
- Where
- Oneida County, 1.22 mi NW of Rome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 43.230, -75.490
Dumpsters were overturned.
Hail, Onondaga
- When
- April 26, 3:45 PM EST
- Where
- Onondaga County, 0.51 mi W of Skaneateles
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.950, -76.430
Hail, Onondaga
- When
- April 26, 3:45 PM EST
- Where
- Onondaga County, 1.01 mi W of Marcellus
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 42.980, -76.340
Hail, Onondaga
- When
- April 26, 3:45 PM EST
- Where
- Onondaga County, 0.86 mi NW of Camillus
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 43.040, -76.310
Hail, Onondaga
- When
- April 26, 3:46 PM EST
- Where
- Onondaga County, 0.86 mi NW of Camillus
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 43.040, -76.310
Hail, Onondaga
- When
- April 26, 3:55 PM EST
- Where
- Onondaga County, 0.69 mi N of Stanley Manor
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.040, -76.250
Hail, Onondaga
- When
- April 26, 3:58 PM EST
- Where
- Onondaga County, 0.86 mi SE of Liverpool
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.110, -76.210
Hail, Onondaga
- When
- April 26, 4:00 PM EST
- Where
- Onondaga County, 0.86 mi NE of Solvay
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.060, -76.210
Hail, Onondaga
- When
- April 26, 4:00 PM EST
- Where
- Onondaga County, 0.86 mi SE of Liverpool
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 43.110, -76.210
Hail, Onondaga
- When
- April 26, 4:00 PM EST
- Where
- Onondaga County, 0.5 mi W of North Syracuse
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 43.130, -76.130
Thunderstorm Wind, Onondaga
- When
- April 26, 4:00 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 43.040, -76.140
Flash Flood, Onondaga
- When
- April 26, 4:00 PM EST to 9:00 PM EST
- Where
- Onondaga County, 2.15 mi WNW of Baldwinsville to 0.92 mi NNE of Spafford
- Cause
- Heavy Rain
- Property damage
- $9.0 million
- Reported by
- Emergency Manager
- Coordinates
- 43.177, -76.371
The county reported permanent damage to over 250 roads in the county, with most of the damage centered on the Syracuse area. Several roads were totally washed out, and the City of Syracuse described the urban flash flooding as major. Most roads in the county experienced degrees of flooding from ponding to major flooding and roadway breakdown. Standing water remained and closed several road intersections for several days afterward.
Tornado, Otsego
- When
- April 26, 8:35 PM EST to 8:45 PM EST
- Where
- Otsego County, 3.15 mi SSW of Gilbertsville to 2.01 mi ENE of Gilbertsville
- Rating
- EF1
- Path length
- 4.84 mi
- Path width
- 150 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.432, -75.364
A tornado touched down in woods near Route 51 between Mount Upton and Gilbertsville, producing EF0 damage until reaching Copes Corners Road where it strengthened to EF1, snapping and uprooting trees through a heavily wooded area. It moved up the hill and across the athletic fields of the Gilbertsville-Mount Upton Central School. Here, it threw metal bleachers several hundred yards to the north. It also tore a press box off steel beams, hurled a railroad tie used in a parking lot over a hundred feet into a fence, broke off metal poles used for hanging netting, and bent a soccer goal back in the southward direction. The field was littered with small tree missiles pointing in both directions with a southward direction on the left side of the path. A portable toilet was lifted and dropped about a half mile away and some other light material was found almost a mile away. The tornado continued to the northeast passing south of Gilbertsville, with damage primarily to trees. The path continued to narrow and weaken, ending a couple miles east of Gilbertsville.
Hail, Otsego
- When
- April 26, 9:00 PM EST
- Where
- Otsego County, Maryland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.530, -74.880
Flash Flood, Otsego
- When
- April 26, 10:30 PM EST to April 27, 1:15 AM EST
- Where
- Otsego County, 3.13 mi SE of Gilbertsville to 3.1 mi SSE of South Worcester
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- County Official
- Coordinates
- 42.436, -75.289
Scattered roads were washed out and floods were reported throughout the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 25 to 27, 201122 deaths · 84 injured · $10 million · EF5 · 72 events
- Flash Flooding and Hail in Arkansas, April 25, 20115 deaths · $350,000 · 0.75 in hail · 12 events
- Tornadoes and Hail in Kentucky, April 25 to 26, 2011$4.2 million · EF3 · 17 events
- Tornadoes and Flash Flooding in Tennessee, April 25 to 30, 20115 injured · $6.3 million · EF2 · 41 events
- Tornadoes and Flash Flooding in Texas, April 25, 20111 injured · $488,000 · EF0 · 87 events
- Tornadoes and Flash Flood in Texas, April 25, 20111 injured · $1.2 million · EF1 · 23 events
- Flash Flooding and Hail in Pennsylvania, April 25 to 27, 2011$3.2 million · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Missouri, April 25 to 27, 2011$663,000 · EF1 · 13 events
- Hail and Damaging Winds in Georgia, April 25, 20112 injured · $491,000 · 1.25 in hail · 19 events
- Lightning Strike in North Carolina, April 25, 2011$900,000 · 1 event
- Tornadoes and Hail in Texas, April 25 to 26, 2011$142,000 · EF1 · 12 events
- Damaging Winds in Pennsylvania, April 25, 2011$530,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299429, 303984, 303990, 303995, 299430, 299431, 299432, 299433, 299434, 299435, 299436, 299437, 299438, 299439, 299440, 299441, 299442, 299459, 299460, 299461, 299463, 299464, 299466, 299467, 299469, 299470, 299471, 299473, 299474, 299475, 299476, 299477, 299478, 299479, 303330, 299493, 299497, 299498.